fda warns invokana patients of increased risk of foot and leg amputations from the type 2 diabetes drug
Recent news from the Food and Drug Administration may have stunning consequences for those taking the popular diabetes drug, Invokana. The FDA is warning patients that canagliflozin causes an increased risk of leg and foot amputations.
The government agency’s newest warning for the drug includes the most prominent Boxed Warning, which will be added to the drug labels to highlight this risk. The warnings stem from two clinical trials that showed foot and leg amputations were twice as common in patients taking canagliflozin, marketed as Invokana, Invokamet and Invokamet XR when compared with a placebo.
This warning is the latest in a long list warnings about the Type 2 diabetes drug. Classified as a sodium-glucose cotransporter-2 (SGLT2) inhibitor, the drug is designed to lower blood sugar by removing sugar from urine as it is filtered by the kidneys. The drug is available under the brand name Invokana, as well as under the Invokamet and Invokamet XR brand names, which combines Invokana with metformin, another popular diabetes medication.
Previous FDA warnings about the drug cautioned patients that it may cause an increased risk of developing ketoacidosis while also highlighting reports of 101 confirmable cases of acute kidney injury, some leading to hospitalization and dialysis.
If you have been taking Invokana or Invokamet and are experiencing new areas of pain or tenderness, are developing sores or ulcers, or have infections in the feet or legs, contact your doctor immediately. To learn more about how Meyers & Flowers can help you explore your legal recourse options, contact us at email@example.com, (877) 221-2511 or find more information here.